Toggle Main Menu Toggle Search

Open Access padlockePrints

Variational Regularized 2-D Nonnegative Matrix Factorization

Lookup NU author(s): Dr Bin Gao, Dr Wai Lok Woo, Emeritus Professor Satnam Dlay


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


A novel approach for adaptive regularization of 2-D nonnegative matrix factorization is presented. The proposed matrix factorization is developed under the framework of maximum a posteriori probability and is adaptively fine-tuned using the variational approach. The method enables: 1) a generalized criterion for variable sparseness to be imposed onto the solution; and 2) prior information to be explicitly incorporated into the basis features. The method is computationally efficient and has been demonstrated on two applications, that is, extracting features from image and separating single channel source mixture. In addition, it is shown that the basis features of an information-bearing matrix can be extracted more efficiently using the proposed regularized priors. Experimental tests have been rigorously conducted to verify the efficacy of the proposed method.

Publication metadata

Author(s): Gao B, Woo WL, Dlay SS

Publication type: Article

Publication status: Published

Journal: IEEE Transactions on Neural Networks and Learning Systems

Year: 2012

Volume: 23

Issue: 5

Pages: 703-716

Print publication date: 27/04/2012

ISSN (print): 2162-237X

ISSN (electronic): 2162-2388

Publisher: IEEE


DOI: 10.1109/TNNLS.2012.2187925


Altmetrics provided by Altmetric